CDC says to stop using Ezricare Artificial Tears as it probes infections and a death

The Centers for Disease Control and Prevention is recommending that consumers and health care providers immediately stop using EzriCare Artificial Tears as it investigates a “multistate cluster” of infections that testing has linked to the eye drops. At least one death has been associated with the infections.

Infections have been found in 50 patients in 11 states, the CDC said, adding that most of them had used artificial tears and that the mostly commonly used brand was Ezricare.

Results in some patients included “permanent vision loss resulting from ocular infection, hospitalization and [the] death of one patient with bloodstream infection,” the CDC said, noting that the bacterial infections are often resistant to antibiotics.

ezricare-artificial-tears-bottles.jpg
Ezricare Artificial Tears bottles

ezricare-info.com


The CDC said it “recommends that clinicians and patients immediately discontinue the use of EzriCare Artificial Tears” until its probe and lab tests are complete. The agency is working with state and local health departments on the issue.

Ezricare said it hasn’t received any consumer complaints or reports of adverse reactions related to the investigation or any word from any regulatory agencies about the probe, and it hasn’t been asked to conduct a recall.

Still, the company said that “in an abundance of caution,” it strongly emphasized that customers stop using “any portions of EzriCare Artificial Tears Lubricant Eye Drops you may have until we can discover more details about any potential safety concerns.”

Ezricare noted that EzriCare Artificial Tears “was formulated, designed and imported by” Aru Pharma Inc and manufactured by Global Pharma Healthcare PVT LTD.

Some law firms, such as Simmons Hanly Conroy, a national firm, are already seeking potential claimants.


Check Also

Study finds evidence of microplastics in brains and other organs

Two new studies have described the ways in which tiny microplastics can end up in …